Itchy Eyes and Eye Balls Hurt / Riabavirin & Mania/anger!
I will be having my 6th Interferion shot is this Friday. I take Ribavirin (200mg tabs - 3 in am ans 2 at 6pm) The Ribavirin is making me very moody, irritable kinda manic!
My eyes itch, and even when i do not itch them they hurt when I move them. I saw eye doc (at Gi Doc recommendation) will be picking up glasses today. SHOULD I GO BACK TO EYE DOC? HAS ANYONE ELSE EXPERIENCED ANY OF THE ABOVE RIBAVIRIN SYPTOMS? THE EYE PROBLEMS?
The treatment drugs do make us very irritable and angry; that is common for people on treatment.
Interferon can cause retinal problems; it did for me. If you think something is wrong get a thorough eye exam. I had no permanent damage, but it is worrisome to think you might have a problem with your eyes, so put your mind at ease and get a good checkup.
treatment can raise your blood pressure and give you eye problems.
treatment does gives quite a few people blurry vision. mine got blurry close up
so i got cheap reading glasses. you vision will change throughout treatment.
My liver doc warned that mucous membranes, including eyes (and other delicate parts) could get "dry" when the skin starts drying out while on tx...He recommended Systane eye drops for rewetting and drinking lots of water...He also emphasized that, if I had any eye pain, vision blurring or darkening, to see an eye doc immediately...Tx can cause bleeding into the back of your eye, resulting in retinal separation and blindness...I'm sure there's more to it, but this is what I remember..The eye drops really work! Good luck...Hope you feel better soon...
My eyes were swollen at the bottom, almost bulging and hurt, my lids were cracked and dry at the ends, itching all the time ( I ended up itching my eyelashes away) and my vision was blurred also.
I DID go back to my doctor and have an eye exam,as I had heard about problems that could ensue, but my eyes were clear.
Now TX is over, and the bizarre thing is my vision is better ( Has ANYONE had this side effect)
See your doctor if you have any concerns, as the worrying can make you discomfortable. From what I have heard from my Doctor, a lot of people have the symptoms I had and you seem to have, if that helps at all, good luck!
I have the blurry vision also. I just finished treatment and hope it goes away. I don't have an appointment with the eye doctor until march 27th. I also have experienced a lot of floaters also. They probably won't go away. Who knows.
I too had eye issues, blurry vision , chronic dry eyes, painful eyeballs. It is a good idea to see an opthamologist,just to have your retinas checked out. I used SYSTANE also during tx. and continue to use it post tx. All eye symptoms have left post tx but the dreaded dry eye syndrome.
During my 48 week trx i experieced eye irritation.i used generic eye wash with abandon-the type recommended for contact lenses.i believe it is a very inert product;nothing more than distilled water? i also had a thorough eye exam pre-trx,which is standard protocol.Post-trx i need reading gasses more often and still suffer with abit of left eye irritation-seems like a small price to pay for SVR..
For me, anger,paranoia and dialogues with the guy who does not suffer fool's glady made me very unhappy.Indulge yourself with humor,music,sex,bongs,AD's-whatever it takes to save relationships and stifle the inner-arsehole.....GOODLUCK with that!
Yes, been experiencing it. Seems it only gets worse (I FINALLY took my last shot ten min ago).... and my eyeball problems didn't start as early as yours... sorry but need to be honest and know you don't want to hear this - since it startingg so early in you, better talk to doc cause mine didn't start until after I was shooting and popping past four months..Libby
Ditto on the general theme that everyone has a 'set' of issues and it's powerful meds that we are taking; it's known as a 'extremely debilitating treatment' having some common side affects but everyone seems to have a slightly different 'set'. The docs are a must. I've found if I just surrender to it that it's no longer dominating ALL my life ALL the time and I can keep going and make it to the end.
Libby, congratulations on getting to last shot. You did it!!! You could have quit when it got tough and you didn't. Eric was last week too; the end does finally come. I'm at 7 more now so I'm feeling I can see the end coming...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.